Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

11 year old having persisting cough. Taking deriphylline. Suffering from vomiting. Pharyngitis diagnosed. Advice?<br>

My brother of 11 years suffering from cough for last 4 months,local doctor gave him antibiotics . But the cough has recurred.Peditrics specialist gave him deriphylline 300 mg thrice for 5 days.His weight is 55 kg. He has no respiratory distress.He has takeen it for 3 days.HE is suffering from vomiting,fever for last 3 days. ENT specialist diagnose this to be pharyngitis and asked us to stop deriphylline.She has given antibiotics and cetrizine.
Asked On : Sun, 23 Sep 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Cardiology 's  Response
Thanks for the query
There can so many causes of persistent or recurrent cough. One of them is chronic pharyngitis or bronchitis. As on clinical examination your E.N.T. doc has made the diagnosis of pharyngitis there is no role of deriphyllin. Antibiotic, antiallergic, steam inhalation and warm saline gargle is the main modality of treatment in this case. Follow the advice of your doc and even then if cough persists then proper laboratory and radiological investigation may be needed to find out the cause( long duration cough with fever may be due to tuberculosis, even in absence of respiratory distress).
I hope this answers your query well
Wish you and your family good health
With regards
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor